Alert archive / Texas / Flash Flood Warnings in 2008
Flash Flood Warning 29, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Jul 27, 2008, 7:54 PM MDT for El Paso County, Texas. It was in force for 84 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2008, 7:54 PM MDT (01:54 UTC)
- Expired
- Jul 27, 2008, 9:18 PM MDT
- In force
- 84 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Flood severity
- None
County El Paso County, TX
The radar
The El Paso radar (KEPZ), 16 km from the middle of the area, began a volume at 01:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 8:20 PM MDT | FLASH FLOOD | El Paso, TX | FLOODING WEST SIDE OF EL PASO WITH ROCKS ON RAOD. WATER RUNNING CURB TO CURB. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 1.9 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1657 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1094 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEPZ 280154
FFWEPZ
TXC141-280400-
/O.NEW.KEPZ.FF.W.0029.080728T0154Z-080728T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EL PASO TX
754 PM MDT SUN JUL 27 2008
THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN EL PASO COUNTY IN SOUTHWEST TEXAS...
THIS INCLUDES THE CITIES OF...FORT BLISS...EL PASO...CANUTILLO...
ANTHONY...
* UNTIL 1000 PM MDT
* AT 745 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF NORMALLY
DRY ARROYOS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS
WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3190 10662 3200 10661 3200 10639 3178 10641
3177 10649 3182 10659
$$
JMP/TAB1 follow-up statement
000
WGUS74 KEPZ 280318
FFSEPZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
918 PM MDT SUN JUL 27 2008
TXC141-280326-
/O.CAN.KEPZ.FF.W.0029.000000T0000Z-080728T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EL PASO TX-
918 PM MDT SUN JUL 27 2008
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHWESTERN EL
PASO COUNTY...
THE STRONG THUNDERSTORMS THAT PRODUCED HEAVY RAINFALL AND FLOODING
ACROSS WEST EL PASO HAVE DISSIPATED. LIGHT RAIN CONTINUES AND SOME
ROADWAYS AND ARROYOS MAY STILL HAVE WATER RUNNING IN THEM. HOWEVER
THE THREAT FOR SIGNIFICANT FLOODING HAS ENDED.
LAT...LON 3190 10662 3200 10661 3200 10639 3178 10641
3177 10649 3182 10659
$$
TABWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 3:43 PM MDT, 4 hours 11 minutes earlier.
Area forecast discussion, Jul 27, 3:43 PM MDT, 4 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
343 PM MDT SUN JUL 27 2008
.SYNOPSIS...
ENOUGH TROPICAL MOISTURE REMAINS FOR NUMEROUS SHOWERS AND
THUNDERSTORMS THIS EVENING...WITH LOCALLY HEAVY RAINFALL POSSIBLE.
THUNDERSTORM ACTIVITY WILL LESSEN SOMEWHAT MONDAY AS MOISTURE
LEVELS DECREASE...BUT THERE WILL STILL BE AT LEAST SCATTERED
COVERAGE. AFTER TUESDAY AN UPPER RIDGE OF HIGH PRESSURE WILL ALLOW
TEMPERATURES TO RISE A LITTLE ABOVE NORMAL AND REDUCE THUNDERSTORM
ACTIVITY EVEN FURTHER.
&&
.DISCUSSION...
PLENTIFUL MOISTURE AND ADDITIONAL SURFACE HEATING IS FACILITATING
THUNDERSTORM DEVELOPMENT THIS AFTERNOON. THEY ARE FORMING FARTHER
NORTH WHERE MORE CLEARING TOOK PLACE THIS MORNING AND RIDING
SOUTHWARD ON A NORTHERLY STEERING FLOW. UNFORTUNATELY THE CLUSTER
OF STORMS WILL MOVE OVER SATURATED GROUND. CURRENT FFA IS IN
EFFECT UNTIL 6 PM MDT. IT MAY VERY WELL BE EXTENDED...BUT OVER A
SMALLER AREA (POSSIBLY EXCLUDING FAR WEST PORTION). NEXT SHIFT
WILL HAVE SOME TIME TO WATCH TRENDS. WITH LESS OF A TROPICAL
INFLUENCE THAN YESTERDAY THERE IS MUCH MORE LIGHTNING ACTIVITY
TODAY...AND I SUSPECT MORE INTENSE AND SHORTER DURATION RAINFALL.
MONDAY WILL BE A TRANSITION DAY UNTIL UPPER RIDGE BECOMES MORE
ESTABLISHED. STILL PLENTY OF MOISTURE AVAILABLE FOR SCATTERED
THUNDERSTORM COVERAGE...WITH EVEN MORE SURFACE HEATING. STARTING
TUESDAY TEMPERATURES SHOULD RETURN TO NORMAL OR SLIGHTLY ABOVE AND
THE AIR MASS SHOULD BE DRIER UNDER A STRONGER RIDGE. WILL SIDE
WITH 12Z GFS...WHICH INITIALLY CENTERS RIDGE TO OUR WEST AND
CONTINUES OUR NORTHERLY FLOW ALOFT WITH ISOLATED STORMS DROPPING
SOUTHWARD. WITH TIME UPPER RIDGE STRENGTHENS AND SHIFTS TO OUR
NORTH. THIS WILL STILL ALLOW ISOLATED THUNDERSTORMS...ESPECIALLY
MOUNTAINS. THERE IS A HINT OF AN INVERTED TROUGH OR TWO MOVING
WESTWARD UNDER RIDGE INTO THE CWA...SO KEPT THE SLIGHT INCREASE IN
POPS GOING LATE FRIDAY INTO SATURDAY.
&&
.AVIATION...
VALID 28/0000Z - 29/0000Z
STRATOCU DECK HAS FINALLY STARTED TO BREAK UP...THOUGH CLOUD BASES
REMAIN IN THE MVFR RANGE AT LRU AND ELP. WILL LIKELY SEE SHORT
TEMPO PERIODS OF BKN MVFR THROUGH THE REMAINDER OF THE AFTERNOON.
THUNDERSTORMS BEGINNING TO DEVELOP IN RAPIDLY DESTABILIZING AIRMASS
INVOF TCS...AND THUNDER THREAT WILL SPREAD SOUTH AND EAST AND
CONTINUE UNTIL ABOUT MIDNIGHT ACROSS THE REGION. ANY LEFTOVER
DEBRIS CLOUDS OVERNIGHT SHOULD BE IN THE VFR CATEGORY.
TYPICAL DIURNAL TS/SHRA THREAT EXPECTED AGAIN TOMORROW AFTERNOON...
MOST LIKELY AT TCS/DMN CLOSER TO THE HIGHER ELEVATIONS. WITH
RESIDUAL LOW LEVEL MOISTURE...AND 20-25 KNOTS OF NORTHERLY MID-LEVEL
FLOW...STORMS MONDAY EVENING WILL HAVE A DECENT CHANCE AT MAKING
INTO THE DESERT LOCATIONS SUCH AS LRU/ELP.
&&
.FIRE WEATHER...
PLENTIFUL MOISTURE ACROSS THE ARE MINIMIZES FIRE WX CONCERNS.
DECREASING MOISTURE ALOFT THROUGH THE MIDDLE OF THE WEEK WILL RESULT
IN SOME REDUCTION IN THUNDERSTORM COVERAGE...BUT NORTHEASTERLY FLOW
ALOFT AND ABUNDANT LOW LEVEL MOISTURE SHOULD KEEP THE THUNDERSTORM
THREAT GOING IN THE HIGHER ELEVATIONS THROUGH MID WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 71 88 73 94 73 / 60 40 20 10 20
SIERRA BLANCA TX 65 86 66 92 64 / 60 50 20 10 10
LAS CRUCES 70 87 71 93 68 / 60 30 20 10 10
ALAMOGORDO 68 86 70 92 67 / 60 50 20 10 20
CLOUDCROFT 51 69 51 74 49 / 60 50 20 20 20
TRUTH OR CONSEQUENCES 68 85 69 91 67 / 40 30 20 10 20
SILVER CITY 61 82 63 87 62 / 30 30 20 20 20
DEMING 69 87 69 93 67 / 40 30 20 10 10
LORDSBURG 69 88 69 93 67 / 30 30 20 10 20
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FLASH FLOOD WATCH UNTIL 6 PM MDT THIS AFTERNOON FOR NMZ022>025-
030>032.
TX...FLASH FLOOD WATCH UNTIL 6 PM MDT THIS AFTERNOON FOR TXZ055-056.
&&
01/25 FAUSETT/HARDIMANHazardous weather outlook, Jul 27, 11:22 AM MDT, 8 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1122 AM MDT SUN JUL 27 2008 NMZ022>025-030>032-TXZ055-056-281730- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1122 AM MDT SUN JUL 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ABUNDANT TROPICAL MOISTURE WILL FUEL SHOWER AND THUNDERSTORM DEVELOPMENT ONCE SURFACE HEATING TAKES EFFECT DURING THE AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL CAN BE EXPECTED AREA WIDE THIS AFTERNOON AND EVENING...ESPECIALLY EAST OF THE RIO GRANDE. FLASH FLOODING IS THE PRIMARY THREAT. WEST OF THE RIO GRANDE THERE WILL BE A THREAT OF DAMAGING MICROBURST WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MOISTURE LEVELS WILL SLOWLY DECREASE AS HIGH PRESSURE ALOFT INCREASES ITS INFLUENCE ON THE AREA. HOWEVER...SURFACE HEATING WILL INCREASE SIGNIFICANTLY SO WHATEVER MOISTURE REMAINS WILL BE ENOUGH FOR ISOLATED LOWLAND --- SCATTERED MOUNTAIN THUNDERSTORMS. THE FLASH FLOOD THREAT WILL NOT BE AS HIGH AS TODAY BUT DAMAGING MICROBURST WINDS WILL BE A POSSIBILITY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER TO LOCAL LAW ENFORCEMENT OR THIS LOCAL OFFICE. FAUSETT
In the hours before
Special weather statement, Jul 27, 7:24 PM MDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 724 PM MDT SUN JUL 27 2008 NMZ022-023-280230- SIERRA COUNTY LAKES REGION NM- SOUTHWEST MOUNTAINS/LOWER GILA REGION NM- 724 PM MDT SUN JUL 27 2008 ...STRONG THUNDERSTORMS DEVELOPING OVER WESTERN EL PASO COUNTY... AT 716 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF A STRONG THUNDERSTORMS DEVELOPING ON AN OUTFLOW BOUNDARY OVER WESTERN EL PASO COUNTY. THESE STORMS WILL MOVE TO THE SOUTHEAST AND MOVE ACROSS THE CITY OF EL PASO...AFFECTING THE WEST SIDE FIRST THEN THE EAST SIDE LATER. VERY HEAVY RAIN...AND FREQUENT LIGHTNING WAS OBSERVED FROM THE NATIONAL WEATHER SERVICE OFFICE WITH THESE STORMS. GUSTY OUTFLOWS AND SMALL HAIL IS ALSO POSSIBLE. SATURATED GROUND WILL CAUSE IMMEDIATE AND SWIFT RUNOFF OF RAIN. MINOR FLOODING OF ARROYOS...LOW AREAS...AND STREETS IS POSSIBLE. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD...TURN AROUND DONT DROWN. IF WATERS RISE MOVE TO HIGHER GROUND. BIRD
Special weather statement, Jul 27, 7:42 PM MDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 742 PM MDT SUN JUL 27 2008 TXZ055-280345- EL PASO- INCLUDING THE CITY OF...EL PASO 742 PM MDT SUN JUL 27 2008 ...STRONG THUNDERSTORMS DEVELOPING OVER WESTERN EL PASO COUNTY... AT 716 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF A STRONG THUNDERSTORMS DEVELOPING ON AN OUTFLOW BOUNDARY OVER WESTERN EL PASO COUNTY. THESE STORMS WILL MOVE TO THE SOUTHEAST AND MOVE ACROSS THE CITY OF EL PASO...AFFECTING THE WEST SIDE FIRST THEN THE EAST SIDE LATER. VERY HEAVY RAIN...AND FREQUENT LIGHTNING WAS OBSERVED FROM THE NATIONAL WEATHER SERVICE OFFICE WITH THESE STORMS. GUSTY OUTFLOWS AND SMALL HAIL IS ALSO POSSIBLE. SATURATED GROUND WILL CAUSE IMMEDIATE AND SWIFT RUNOFF OF RAIN. MINOR FLOODING OF ARROYOS...LOW AREAS...AND STREETS IS POSSIBLE. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD...TURN AROUND DONT DROWN. IF WATERS RISE MOVE TO HIGHER GROUND. BIRD
Nearby
Flash Flood Warnings in Texas, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.